MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY STENT V

AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY STENT V
Model Number PBD-200-1003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Hemorrhage/Blood Loss/Bleeding (1888); Septic Shock (2068); Peritonitis (2252); Ulcer (2274); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Biliary Leak (4820)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the literature titled "covered self-expandable metallic stents versus plastic stents for endoscopic ultrasound-guided hepaticogastrostomy in patients with malignant biliary obstruction".Background/aims: covered self-expandable metallic stents (csems) have become popular for endoscopic ultrasound-guided hepaticogastrostomy with transmural stenting (eus-hgs).We compared the time to recurrent biliary obstruction (trbo), complications, and reintervention rates between eus-hgs using plastic stent (ps) and csems in patients with unresectable malignancies at multicenter institutions in japan.Methods: patients with unresectable malignant biliary obstruction who underwent eus-hgs between (b)(6) 2015 and (b)(6) 2020 at any of the six participating facilities were enrolled.Primary endpoint: trbo; secondary endpoints: rate of complications other than recurrent biliary obstruction and technical success rate of reintervention were evaluated.Results: ps and csems were used for eus-hgs in 109 and 43 patients, respectively.The trbo was significantly longer in the csems group than in the ps group (646 vs.202 days).Multivariate analysis identified two independent factors associated with a favorable trbo: combined eus-guided antegrade stenting with eus-hgs and the use of csems.No significant difference was observed in the rate of complications other than recurrent biliary obstruction between the two groups.The technical success rate of reintervention was 85.7% for ps and 100% for csems (p=0.309).Conclusions: csems might be a better option for eus-hgs in patients with unresectable malignancies, given the longer trbo.Type of adverse events/number of patients: bile leakage (7) bleeding (4) peritonitis (5) pancreatitis (1) liver abscess (2) medistinal emphysema (1) ulcer (1) septic shock (4) stent migration (2) death (unknown).Pancreatitis occurred in one patient and was managed successfully by conservative treatment.Liver abscess in the left lobe was identified in two patients, which necessitated abscess drainage and prolonged hospitalization.However, both patients recovered and were discharged.Mediastinal emphysema occurred in one patient.The only symptom of mediastinal emphysema that the patient presented with was chest pain, which was manageable with analgesic and antibiotic therapy.With this conservative therapy, a follow-up ct performed 10 days after the eus-hgs procedure showed disappearance of mediastinal emphysema.Asymptomatic stent migration to the gastric side was incidentally observed in two patients.However, no treatment was required because neither patient revealed any abnormal laboratory findings.
 
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.However, there was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BILIARY STENT V
Common Device Name
SINGLE USE BILIARY STENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19981388
Report Number9614641-2024-01623
Device Sequence Number16855614
Product Code FGE
UDI-Device Identifier04953170185618
UDI-Public04953170185618
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPBD-200-1003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT240-AL5, ULTRASONIC GASTROVIDEOSCOPE.; GF-UCT260, ULTRASOUND GASTROVIDEOSCOPE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown